Alert archive / California / Wind Advisories in 2011

Wind Advisory 51, NWS Los Angeles, CA

May 23, 2011

NWS Los Angeles, CA issued this wind advisory at May 23, 2011, 10:32 AM PDT. It took effect at May 23, 2011, 11:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 10:32 AM PDT (17:32 UTC)
In effect from
May 23, 2011, 11:00 AM PDT
Expired
May 24, 2011, 3:00 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS76 KLOX 231732
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1032 AM PDT MON MAY 23 2011

...GUSTY WINDS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY
THROUGH THE EVENING...

.GUSTY ONSHORE WINDS WILL GENERATE WINDY CONDITIONS FOR THE
CENTRAL COAST AND THE ANTELOPE VALLEY TODAY. WINDS WILL SUBSIDE
AFTER SUNSET. 

CAZ059-240245-
/O.CAN.KLOX.WI.Y.0050.000000T0000Z-110524T0400Z/
/O.NEW.KLOX.WI.Y.0051.110523T1800Z-110524T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1032 AM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED THROUGH THE EVENING. 

* IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN 
  ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-240245-
/O.NEW.KLOX.WI.Y.0051.110523T1800Z-110524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1032 AM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
  MPH WILL CONTINUE THROUGH THE EVENING. 

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BOLDT
4 follow-up statements
120 
WWUS76 KLOX 232123
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT MON MAY 23 2011

...GUSTY WINDS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY
THROUGH THE EVENING...
...RETURN OF GUSTY WINDS TO THE SANTA BARBARA COAST AND MOUNTAINS
THROUGH THE EVENING...

.GUSTY ONSHORE WINDS WILL GENERATE WINDY CONDITIONS FOR THE
CENTRAL COAST AND THE ANTELOPE VALLEY THROUGH THE EVENING. WINDS
WILL ALSO INCREASE THROUGH CANYONS AND PASSES OF THE SANTA YNEZ
MOUNTAIN RANGE NEAR THE SANTA BARBARA SOUTH COAST THIS EVENING.
WINDS WILL SUBSIDE OVERNIGHT.

CAZ039-052-240530-
/O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
223 PM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH THE EVENING HOURS. STRONGEST WINDS
  WILL BE BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN
  RANGE. 

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-240400-
/O.CON.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
223 PM PDT MON MAY 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH WILL CONTINUE THROUGH THE EARLY EVENING. 

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-240400-
/O.CON.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
223 PM PDT MON MAY 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED THROUGH THE EARLY EVENING. 

* IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN 
  ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BOLDT
152 
WWUS76 KLOX 240400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT MON MAY 23 2011

...GUSTY NORTHERLY WINDS TO IMPACT THE AREA TONIGHT...

.A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL CONTINUE
TO CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY
AND INCREASE WINDS THROUGH THE INTERSTATE 5 CORRIDOR TONIGHT. THE
SURFACE GRADIENT WILL RELAX ON THROUGH TUESDAY MORNING.

CAZ034-035-240500-
/O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
900 PM PDT MON MAY 23 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE. WINDS HAVE
DIMINISHED OVER THE AREA THIS EVENING.

$$

CAZ053-054-241000-
/O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
900 PM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY
  MORNING. LOCAL GUSTS AROUND 55 MPH ARE POSSIBLE IN MORE
  FAVORABLE PASSES AND CANYONS THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-241000-
/O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
900 PM PDT MON MAY 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE SOUTHERN SANTA BARBARA COUNTY. THIS
ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE STRONGEST
  WINDS WILL BE BELOW PASSES AND CANYONS OF THE SANTA YNEZ
  MOUNTAIN RANGE.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-241000-
/O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
900 PM PDT MON MAY 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
UNTIL 3 AM PDT TUESDAY.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED THROUGH EARLY TUESDAY MORNING. THE STRONGEST
  WINDS WILL OCCUR ACROSS THE WESTERN PORTION.

* IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN 
  ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
135 
WWUS76 KLOX 240406 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 PM PDT MON MAY 23 2011

CORRECTED WINDS FOR SANTA BARBARA SOUTH COAST AND MOUNTAINS

...GUSTY NORTHERLY WINDS TO IMPACT THE AREA TONIGHT...

.A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL CONTINUE
TO CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY
AND INCREASE WINDS THROUGH THE INTERSTATE 5 CORRIDOR TONIGHT. THE
SURFACE GRADIENT WILL RELAX ON THROUGH TUESDAY MORNING.

CAZ034-035-240515-
/O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
904 PM PDT MON MAY 23 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE. WINDS HAVE
DIMINISHED OVER THE AREA THIS EVENING.

$$

CAZ053-054-241000-
/O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
904 PM PDT MON MAY 23 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY
  MORNING. LOCAL GUSTS AROUND 55 MPH ARE POSSIBLE IN MORE
  FAVORABLE PASSES AND CANYONS THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-241000-
/O.COR.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
904 PM PDT MON MAY 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE SOUTHERN SANTA BARBARA COUNTY. THIS
ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  TO 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE
  STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS OF THE SANTA
  YNEZ MOUNTAIN RANGE.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR 
  TRAVELERS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-241000-
/O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
904 PM PDT MON MAY 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
UNTIL 3 AM PDT TUESDAY.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED THROUGH EARLY TUESDAY MORNING. THE STRONGEST
  WINDS WILL OCCUR ACROSS THE WESTERN PORTION.

* IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN 
  ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
224 
WWUS76 KLOX 241001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT TUE MAY 24 2011

CAZ039-052-241115-
/O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
301 AM PDT TUE MAY 24 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WINDS HAVE DIMINISHED TO 10 TO 20 MPH. THE NORTH WINDS WILL
PICK UP AGAIN LATER THIS EVENING.

$$

CAZ059-241115-
/O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
301 AM PDT TUE MAY 24 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS. HOWEVER...WEST WIND
GUSTS TO 35 MPH WILL CONTINUE THROUGH THE DAY.

$$

CAZ053-054-241115-
/O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
301 AM PDT TUE MAY 24 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 23, 9:25 AM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 23, 9:25 AM PDT, 1 hour 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 AM PDT MON MAY 23 2011

.SYNOPSIS...
PARTLY CLOUDY SKIES ARE EXPECTED TODAY. A LITTLE RIDGE WILL BRING
WARMER TEMPERATURES ON TUESDAY...AND THEN ZONAL FLOW WILL WARM
TEMPERATURES A COUPLE DEGREES FOR THE REMAINDER OF THE WEEK.  LOW
CLOUDS AND FOG WILL CONTINUE TO INFLUENCE THE AREA THROUGHOUT THE
PERIOD.

&&

.UPDATE...
MADE SOME MINOR CHANGES TO THE FORECAST THIS MORNING AS MARINE LAYER
IS OVER 3500 FEET DEEP BUT REMAINS UNORGANIZED. NO SIGNIFICANT
REPORTS OF DRIZZLE OR MUCH FOG GIVEN THE DEEP INVERSION IN PLACE
TODAY. THICKER CLOUDS ARE HOLDING ACROSS THE SAN GABRIEL VALLEY AND
FOOTHILLS SO THIS AREA WILL BE SLOWEST TO CLEAR. OTHER AREAS SEEING
REVERSE CLEARING AND/OR PARTLY CLOUDY SKIES AND MAINLY SOUTH OF
CARPINTERIA.

THERE IS A NICE CIRCULATION ON THIS MORNINGS WATER VAPOR IMAGERY
ACROSS THE CENTRAL COAST MOVING RAPIDLY SOUTHEASTWARD. THIS FEATURE
WILL BE OVER THE SOUTHLAND MOUNTAINS THIS AFTERNOON. THERE WILL BE
SOME INSTABILITY AND LIFT OVER THE MOUNTAINS BUT IT REMAINS VERY
SHALLOW AND THERE IS REALLY NO MOISTURE EXCEPT RESIDUAL TO WORK
WITH. DO NOT ANTICIPATE CONVECTIVE DEVELOPMENT BUT ENOUGH TO
GENERATE CUMULUS CLOUDS OVER THE PEAKS. TEMPERATURES LOOK A LITTLE
WARMER FOR COASTAL AREAS TODAY SINCE THEY ARE SEEING EARLIER
SUNSHINE COMPARED TO YESTERDAY. MOUNTAINS AND DESERTS WILL BE COOLER
TODAY. GUSTY WINDS ALREADY OCCURRING OVER THE ANTELOPE VALLEY AND
EXPECT BREEZY CONDITIONS ALONG THE CENTRAL COAST TODAY. WILL
CONTINUE THE WIND ADVISORY FOR THE DESERTS.

QUICK LOOK AT TUESDAY SHOWS A SHALLOWER MARINE LAYER THAN TODAY BUT
HARD TO TELL YET IF CLOUDS AND FOG WILL BE MORE WIDESPREAD. HIGH
PRESSURE RIDGE WILL BE BUILDING ALONG THE COAST SO EXPECT WARMER
TEMPERATURES THROUGHOUT THE REGION AND WEAKER ONSHORE WINDS.

***FROM PREVIOUS DISCUSSION***

A BIG HONKING UPPER LOW PIVOTS INTO THE PAC NW ON WEDNESDAY AND
REACHES ALL THE WAY DOWN TO THE BAY AREA. THE LOWER HGTS AND SLIGHT
LIFT PROVIDED BY THIS TROF WILL RAMP UP THE MARINE LAYER AGAIN.
TEMPS WILL DROP A FEW DEGREES FROM TUESDAYS VALUES.

.LONG TERM (THU-SUN)...
EC HAS COME AROUND TO MORE OR LESS RESEMBLE THE GFS FORECAST AND THE
GREAT WEEKEND WARMUP WAS NOTHING MORE THAN A COMPUTER FANTASY.
TOWARDS SUNDAY THE EC KEEPS THE UPPER FLOW PATTER A LITTLE MORE
ZONAL THAN THE TROFIER GFS. STILL FAVOR THE MORE CONSISTENT GFS FOR
THIS FORECAST.

FAIRLY FLAT FLOW WILL PREDOMINATE THU AND FRI. HGTS WILL SLOWLY RISE
AS A LARGE HIGH NUDGES UP FROM THE SW. THERE WILL STILL BE GOOD
ONSHORE FLOW AND A NIGHT THROUGH MORNING LOW CLOUD AND FOG REGIME
WILL REMAIN IN PLACE. IT WILL NOT PENETRATE THE VLYS AS DEEP AS
WEDNESDAY'S AND WITH WITH HIGHER HGTS AND BETTER BURN OFF TEMPS WILL
RISE A FEW DEGREES EACH DAY.

BETTER TROFING ON TAP BOTH SAT AND SUN AND WITH THE BETTER TROFING
WILL COME A BETTER MARINE LAYER...DEEPER PENETRATION...SLOWER
CLEARING...AND COOLER DAY TIME TEMPS.

&&

.AVIATION...23/1130Z.

LATEST AMDAR SOUNDING INDICATES MAIN INVERSION AROUND 3500 FEET WITH
ANOTHER INVERSION BELOW AT AROUND 2000 FEET. SO...THE STRATUS
DEVELOPMENT HAS BEEN CHALLENGING SO FAR THIS MORNING. EXPECT STRATUS
TO FILL IN ACROSS ALL COASTAL/VALLEY TAF SITES THIS MORNING WITH
CIGS RANGING FROM LOW VFR (035) TO HIGH MVFR (020-025). EXPECT THE
STRATUS TO EXHIBIT REVERSE CLEARING PATTERN TODAY...WITH VALLEYS
SCATTERING OUT LATE AFTERNOON. STRATUS SHOULD RETURN TO MOST AREAS
TONIGHT...BUT LOW CONFIDENCE IN EXACT TIMING OF STRATUS RETURN.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 30% CHANCE THAT
CIGS WILL NOT SCATTER OUT THIS AFTERNOON. FOR TONIGHT...LOW
CONFIDENCE IN TIMING OF THE RETURN OF STRATUS.

KBUR...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT
STRATUS WILL NOT SCATTER OUT AFTER 22Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...BOLDT/RORKE
AVIATION...THOMPSON
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 23, 9:40 AM PDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 AM PDT MON MAY 23 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
940 AM PDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... REST OF TODAY

GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL CREATE LOCAL DRIVING
HAZARDS THIS AFTERNOON AND EVENING. GALE FORCE WINDS WILL CREATE A
HAZARDOUS OCEAN ENVIRONMENT FOR BOATERS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A PASSING LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL LIKELY
INCREASE ONSHORE WINDS ACROSS THE SOUTHLAND LATE WEDNESDAY AND
THURSDAY. ADVISORY LEVEL WINDS MAY DEVELOP ACROSS SECTIONS OF THE
SANTA YNEZ MOUNTAINS AND THE ANTELOPE VALLEY DUE TO THIS SYSTEM.
WINDS COULD REMAIN GUSTY FOR THE MOUNTAINS AND DESERTS FOR FRIDAY
THROUGH SUNDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT/RORKE

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.